MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Model Number 45887
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a bio-stable 5f dl-55cm ir-145 kit.During a procedure, the guidewire was difficult to remove from the picc.When removed, the soft end of the wire unraveled and broke inside the picc line, near the hub of the catheter.The doctor was able to advance another wire into the second port and remove the catheter, with the broken wire tip remaining inside of this device.The catheter appeared to be kinked near the hub.Another same device was placed successfully and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description could not be confirmed as no sample was returned for evaluation.The root cause of the device non-conformance could not be confirmed; root cause for this incident is inconclusive.The guidewire accessory device is supplied to angiodynamics by the supplier heraeus medical components.Scar004318 was sent to the supplier, heraeus medical components for dhr review of supplier lot.Per scar004318 results, supplier heraeus medical, no nonconforming reports were found on batch 9006622539.A general training review was performed.It was verified that all personal was properly trained in all manufacturing process steps and in quality inspection as well.Based on the investigation performed it was concluded that everything was found to be in conformance throughout the manufacturing process, therefore this is not considered a manufacturing-related issue.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the direction for use (dfu), that is supplied with the reported kit provides the following information: venous access using guidewire: note: if using 145 cm or 70 cm hydrophilic guidewire, fill the wire holder (hoop) or bathe the guidewire with sterile normal saline for injection to ensure activation of the hydrophilic coating prior to the procedure.This may need to be repeated during the procedure by gently flushing the catheter with sterile normal saline solution for injection through the supplied flush assembly with the guidewire in place.Catheter preparation: note: for dual lumen catheters, be sure to prime each lumen prior to insertion.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11796825
Report Number1317056-2021-00096
Device Sequence Number19797083
Product Code LJS
UDI-Device IdentifierH965458870
UDI-PublicH965458870
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number45887
Device Catalogue Number45887
Device Lot Number5662557
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR